MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030813
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during resection of appendix on a laparoscopic appendectomy, the stapler was able to fire however a blue plastic component broke off and fell into the patient¿s cavity.The component was retrieved with a grasper through the cannula.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of a photo and one device.The visual inspection of the instrument body displayed no abnormalities.The visual inspection of the cartridge noted the single use loading unit (sulu) was fully applied.Further inspection noted that the cartridge of the sulu was partially disengaged from the channel.The three knobs on the posterior side of the disengaged cartridge of the sulu were broken.Inspection under the microscope displayed nicks on the knife blade.Functionally, the knife blade and cam bars were reset.The approximating lever opened fully and the sulu unloaded and loaded repeatedly without difficulty.The instrument and sulu were applied to test media with acceptable results; the pushers advanced, the knife cut completely and cleanly, despite the noted knife blade damage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed cartridge damage to the sulu may occur if the cartridge of the sulu is subjected to excessive force when attempting to unload the device.The release button at the distal end of the instrument should be utilized for proper removal of the sulu.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Additionally, the investigation detected an unreported condition of damaged knife that has no relationship to the reported conditions.No further actions have been deemed necessary at this time.Replication of the observed unreported knife damage may occur if the instrument is applied over an obstruction.The instructions for use also states: when positioning the instrument on the application site ensure that no obstructions such as previously clips are incorporated into the instrument jaws.Firing over an obstruction may result in improperly formed staples.Improperly formed staples may result in leakage or disruption of the staple line.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9843487
Report Number2647580-2020-00977
Device Sequence Number743365
Product Code GDW
UDI-Device Identifier10884523003796
UDI-Public10884523003796
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number030813
Device Catalogue Number030813
Device Lot NumberP9J0180MY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1